Email : firstname.lastname@example.org
State or Country of residence: Washington, USA
Quinolone taken: Zithromax first then Levaquin
Reason for the Quinolone: Pneumonia
Was a safer antibiotic tried first? : No
How long did you take the Quinolone for? : 2 doses
Zithromax then 3 doses Levaquin
How long ago did you take the Quinolone?: April 2003
How much have you recovered as of now?: 20%
How often do you relapse or cycle?: N/A
Does your doctor agree the Quinolone is the cause of your problems?: No
Do you have a history of seizures or neurological problems?: No
Please list anything your doctor did that helped in your recovery: Admitted that I have a severe allergy to Zithromax and then to Levaquin
What has helped you in your recovery?: Not much
In April of 2003 3 day's short of my 40th birthday I got pneumonia, I promptly went to my dr's office and they confirmed that I was had single lobe pneumonia. At that point they prescribed a course of Zithromax took the initial 2 doses and my stomach cramped up to the point that I was doubled over in pain.
I phoned my dr's office and they told me to stop the z-pak and ordered a prescription of Levaquin took 3 daily doses and when I awoke on day 4 my entire bottom half of my face was broken out in thousands of what looked like tiny water blisters that were very tender and painful. That day sent me into a tailspin I had a full blown panic attack( I had been prone to them as I was diagnosed with ptsd a year earlier) my joints started to ache all over, my Achilles tendons felt so tight.
I phoned my dr's office and again they told me "allergic reaction" and to stop taking the Levaquin. They then prescribed an antibiotic which cleared up the pneumonia. I had an awful time at work and at home that summer, I was in so much pain and I had a tough time dealing with day to day relationships. I ended up quitting a job that I had loved for 3 plus years in august of 2003.
My husband thinks that I have lost my mind and am blowing all of this out of proportion. His thought is that I am getting older and that I have some onset of arthritis. 3 month's ago I started having severe mid back pain, I went to a new Dr. and he's a bit hesitant to say that it was the quinolones that did it and seems to think the back issue is early onset of osteoporosis but we can't be sure because since I quit my job I lost my insurance benefits.
At that time I got so pissed that I made contact with ortho-mcneil Levaquin's manufacturer (a johnson & johnson subsidiary) and complained. I got a response back from them saying "As you know, we are required to inform the FDA of adverse experiences associated with our products therefore our drug safety and surveillance department may contact you for additional information. Although prescription pharmaceutical products offer enormous benefit to many patients, they do have certain risks that are set forth in the prescribing information to physicians, because there are potential risks with any prescription product, you should discuss your concerns with your physician. Each person has a unique history that is best interpreted by his or her treating physician. Because the risks and benefits of any prescription medication must be evaluated in relation to history, your physician is the person most qualified to determine the appropriate treatment for you and to discuss your questions and concerns. Our policy strives to maintain the integrity of this physician-patient relationship."
About 4 week's later a got a certified letter from from ortho-mcneil asking me to sign a medical record's release form so the can examine my entire medical records. I have not sent it back into them. The upshot of my life now is severe pain in my back ,my joints and tendons are still very painful and I still am very stressed out. It's been 12 month's now and my husband thinks I'm loony as ever and just need to get some exercise. I have not gone back to work and financially were headed for disaster.
Last Updated 5/06/04